Neurology

Antitubercular therapy-induced psychosis

A 12-year-old girl with multidrug-resistant pulmonary tuberculosis presented with a 5-day history of headache and psychosis; at the time, she was taking a complex antitubercular therapy (ATT; kanamycin, levofloxacin, ethionamide, pyrazinamide, cycloserine, ethambutol) and pyridoxine. Examination revealed fluctuating sensorium and aggression. The differentials included neurotuberculosis, immune-reconstitution-inflammatory syndrome, and drug-induced psychosis. Neuroimaging revealed features of cycloserine-induced encephalopathy (CIE; figure 1, A–F). Cycloserine was replaced with linezolid and there was a complete resolution of the clinicoradiologic presentation over 4 weeks (figure 2, A–D), confirming the diagnosis.

Source link




Related posts

Healthgrades Review

Newsemia

What's happening in Neurology(R) Clinical Practice

Newsemia

Mini Quiz: Beers Criteria

Newsemia

This website uses cookies to improve your experience. We'll assume you're ok with this, but you can opt-out if you wish. Accept Read More

Privacy & Cookies Policy